Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Birmingham, AL

June 3, 2012Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2012, 3:49 PM CDT for Jefferson County, Alabama. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 3:49 PM CDT (20:49 UTC)
Expired
Jun 3, 2012, 4:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 46 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:00 PM CDTTSTM WND DMG5 Wsw Birmingham, ALTREE DOWN ON STRUCTURE ON ELSLEY.
Jun 3, 4:00 PM CDTTSTM WND DMG6 Ssw Birmingham, ALTREES DOWN ALONG STATE FARM HWY IN HOMEWOOD.
Jun 3, 4:10 PM CDTHAIL 13 S Birmingham, ALAT WIAT STUDIOS.
Jun 3, 4:10 PM CDTHAIL 1.752 Sse Birmingham, ALAT ST VINCENTS HOSPITAL.
Jun 3, 4:15 PM CDTTSTM WND DMG4 Sse Irondale, ALTREE DOWN.
Jun 3, 4:15 PM CDTTSTM WND DMGMountain Brook, ALMOUNTIAN BROOK FD HAS RECEIVED REPORTS OF TREES AND POWER LINES DOWN ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:26 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS54 KBMX 032049
SVRBMX
ALC073-032130-
/O.NEW.KBMX.SV.W.0156.120603T2049Z-120603T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN ALABAMA...

* UNTIL 430 PM CDT

* AT 346 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED NEAR WEST JEFFERSON...OR 9 MILES SOUTH
  OF DORA...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...FAIRFIELD...BESSEMER...HOMEWOOD...VESTAVIA HILLS...
  BIRMINGHAM...MOUNTAIN BROOK AND OAK GROVE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 128...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3348 8667 3347 8667 3325 8706 3328 8707
      3329 8712 3337 8723 3352 8728 3351 8725
      3354 8723 3355 8719 3359 8720 3363 8713
      3363 8710 3366 8709 3365 8706 3371 8700
TIME...MOT...LOC 2049Z 307DEG 18KT 3360 8706

$$
2 follow-up statements
515 
WWUS54 KBMX 032111
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT SUN JUN 3 2012

ALC073-032130-
/O.CON.KBMX.SV.W.0156.000000T0000Z-120603T2130Z/
JEFFERSON AL-
411 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JEFFERSON COUNTY UNTIL 430 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MIDFIELD...OR NEAR FAIRFIELD...
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BESSEMER...HOMEWOOD...MOUNTAIN BROOK...VESTAVIA HILLS...SAMFORD
  UNIVERSITY...BLUFF PARK...ROSS BRIDGE...CAHABA HEIGHTS...MCCALLA
  AND VULCAN PARK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 106 THROUGH 129...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3341 8707 3345 8709 3351 8709 3355 8705
      3357 8700 3361 8695 3363 8689 3348 8667
      3347 8667 3327 8702
TIME...MOT...LOC 2111Z 322DEG 11KT 3345 8687

$$
192 
WWUS54 KBMX 032125
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SUN JUN 3 2012

ALC073-032130-
/O.CON.KBMX.SV.W.0156.000000T0000Z-120603T2130Z/
JEFFERSON AL-
425 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON COUNTY UNTIL 430 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BLUFF PARK...OR NEAR VESTAVIA
HILLS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VESTAVIA HILLS AND CAHABA HEIGHTS.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 256...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 23...
INTERSTATE 20 EXIT NUMBERS 108 THROUGH 110...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8701 3335 8703 3340 8699 3340 8698
      3344 8691 3348 8682 3352 8673 3348 8667
      3347 8667 3330 8696
TIME...MOT...LOC 2126Z 322DEG 11KT 3341 8684

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:42 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 3, 2:42 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT SUN JUN 3 2012

.DISCUSSION...
FOR MESOSCALE UPDATE AND FORECAST PACKAGE.

STORMS ARE ALREADY MOVING INTO THE NORTHWESTERN PORTION OF THE CWA
THIS AFTERNOON FOLLOWING THE PASSAGE OF THE WARM FRONT. CURRENTLY
THE WARM FRONT BASED ON SURFACE OBS IS SITUATED ALONG A LINE
EXTENDING FROM JUST NORTH OF MEMPHIS...EAST SOUTHEASTWARD TO MUSCLE
SHOALS AND SOUTHEAST TO AROUND THE ANNISTON AREA. BEHIND THE
FRONT...VERY UNSTABLE AIR HAS ADVECTED NORTHEASTWARD WITH DEWPOINTS
NOW BEING OBSERVED IN THE LOWER 70S WITH TEMPERATURES NEAR 90 OUT
AHEAD OF THE CURRENT STORMS. RUC ANALYSIS CURRENTLY INDICATES SB
CAPES RISING TO OVER 3000 J/KG ACROSS THESE SAME AREAS...AND CAPES
ARE CURRENTLY FORECAST TO INCREASE ACROSS ALL OF OUR NORTHERN
COUNTIES THAT ARE CURRENTLY INCLUDED WITHIN THE SEVERE THUNDERSTORM
WATCH. 0-6KM BULK SHEAR IS CURRENTLY INDICATED TO BE JUST OVER 30
KNOTS...WHICH WILL DEFINITELY BE ABLE TO SUSTAIN THE UPDRAFTS WITH
THE AMPLE AMOUNTS OF INSTABILITY. LAPS 500 MB TEMPERATURES ARE
CURRENTLY INDICATING AROUND -9C AT 500MB...AND UPDRAFTS HAVE BEEN
ABLE TO REACH THE HAIL GROWTH ZONE THIS AFTERNOON AS INDICATED BY
THREE BODY SCATTER SPIKES AND 50DBZ RETURNS UP TO 30K FEET OFF KGWX
RADAR. LOOKING AT THE CURRENT STRUCTURE OF THE MULTICELL CLUSTER OF
STORMS...A COLD POOL IS LIKELY STARTING TO DEVELOP ALONG THE EASTERN
FLANK. BASED ON FORWARD PROPAGATING CORFIDI VECTORS FROM THE LATEST
LAPS ANALYSIS...SOUTHEASTERN PROGRESSION OF THE STORMS WILL
CONTINUE...AND WILL RIDE ALONG THE CORRIDOR X/INTERSTATE 22 CORRIDOR
THROUGH THE REST OF THE AFTERNOON. CURRENT TIMING LOOKS TO BE AROUND
4PM FOR ARRIVAL AT JASPER...AND AROUND 530-6PM FOR THE BIRMINGHAM
METRO AREA.

QUICKLY LOOKING AT THE FORECAST PACKAGE...TONIGHT'S FORECAST WILL
ALL BE DEPENDENT ON WHERE THE MCS TRAVERSES THIS AFTERNOON. WENT
AHEAD AND INCLUDED MUCH OF NORTHERN PORTIONS OF THE AREA WITH
CATEGORICAL POPS WITH SEVERE WORDING WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN IMPACTS. SCATTERED STORMS ARE ALSO CURRENTLY BEING
TRIGGERED ALONG THE ACTUAL WARM FRONT OUT AHEAD OF THE CURRENT
CLUSTER OF STORMS. WE WILL HAVE TO WATCH THOSE STORMS CAREFULLY
THROUGH THE AFTERNOON AS WELL. CURRENTLY UPSTREAM...NOT MUCH
ACTIVITY HAS FIRED ACROSS MISSOURI AND ARKANSAS SO FAR...SO WE COULD
SEE A BREAK IN THE ACTIVITY THROUGH THE NIGHT BEFORE THE NEXT ROUND
OF STORMS DEVELOPS. MODELS ARE CURRENTLY HINTING AT DEVELOPMENT MONDAY
MORNING WITH THE NEXT PERTURBATION MOVING SOUTHEASTWARD. WENT
AHEAD AND WENT WITH LIKELY POPS DURING THE MORNING AND CATEGORICAL
DURING THE AFTERNOON ACROSS OUR NORTHERN COUNTIES FOR NOW...BUT
THIS COULD CHANGE DEPENDING ON WHERE THE STORMS ACTUALLY DEVELOP
AND TRAVERSE...SO STAY TUNED TO THE LATEST FORECAST UPDATES
THROUGH THE NIGHT.

LOOKING INTO THE DAY ON TUESDAY...MODELS ARE NOW IN AGREEMENT WITH
THE WARM FRONT TO OUR NORTHEAST TRANSITIONING INTO A COLD FRONT AS
THE TROUGH DIGS ACROSS THE EASTERN CONUS. IT LOOKS TO MOVE THROUGH
THE SOUTHEAST ON TUESDAY AFTERNOON TRIGGERING MORE SHOWERS AND
STORMS THAT COULD BE STRONG TO SEVERE AS WELL. THE FRONT NOW LOOKS
TO SINK SOUTHWARD INTO THE SOUTHERN PORTION OF THE CWA BY WEDNESDAY
AFTERNOON WITH DRIER AIR MOVING IN FROM THE NORTH AND SCATTERED
STORMS CONTINUING AHEAD OF THE FRONT ALONG THE GULF COAST AND
SOUTHERN PORTIONS OF THE STATE. TEMPERATURES WILL BE DOWNRIGHT HOT
IN THE LOWER TO MID 90S IN AREAS THAT DON'T OBSERVE ANY OF THE
STORMS AND CLOUDS IN THE SOUTHERN PORTION OF THE CWA...AND PERHAPS
ONLY MID 80S FOR AREAS NORTH WHERE STORMS ARE FORECAST ON MONDAY.
TEMPERATURES COULD COOL A BIT BEHIND THE FRONT LATE TUESDAY FOR
NORTHERN PORTIONS OF THE STATE...BUT REMAIN VERY WARM THROUGH THE
REST OF THE PERIOD.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION

VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THROUGH THIS TAF CYCLE
WITH WNW WINDS AT 5-10 KTS.  THE MAIN THING WE WILL HAVE TO WATCH
THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING THUNDERSTORMS.  UNDER
NORTHWESTERLY FLOW ALOFT THESE STORMS WILL BE DIFFICULT TO PIN DOWN
AS FAR AS TIMING...BUT STORMS ARE EXPECTED NONETHELESS...SOME OF
WHICH COULD BRING STRONG GUSTY WINDS.

HAVE DECIDED TO TRY TO TIME OUT AT THIS AFTERNOON CONVECTION AS WE
FINALLY HAVE SOME CONVECTION TO OUR WEST. TCL BHM AND EET WILL
LIKELY SEE THE FIRST IMPACT. STILL SOME UNCERTAINTIES ON THE EXTENT
OF THE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON...BUT CHANCES
ARE HIGH ENOUGH NOW TO GO AHEAD AND INCLUDE TS FOR THIS AFTERNOON.

THE NEXT THUNDERSTORM IMPACTS WILL COME DURING THE EARLY MORNING
HOURS BEFORE 12Z. EXPECT THE MAJORITY OF THE WEATHER TO IMPACT BHM
AND TCL BEFORE 12Z THERE IS A CHANCE IT COULD WORK INTO TCL AND EET
FROM THE NORTH AS WELL. UNSURE ABOUT THE ENDING TIME SO WILL UPDATE
WITH THE EVENING FORECAST. CIGS AND VIS SHOULD BE REDUCED WITH ANY
STORMS THAT DEVELOP...SO PAY ATTENTION FOR THOSE AMENDMENTS AS WELL.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  81  68  83  59 /  50  80  60  20  10
ANNISTON    69  83  69  84  62 /  40  70  60  30  20
BIRMINGHAM  70  84  70  84  63 /  50  70  60  40  20
TUSCALOOSA  69  90  71  87  65 /  50  60  50  50  20
CALERA      69  86  71  84  65 /  50  60  50  50  20
AUBURN      69  88  70  83  67 /  20  30  40  50  30
MONTGOMERY  70  94  71  89  68 /  20  20  30  50  30
TROY        67  94  70  88  68 /  10  20  30  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16/56
Hazardous weather outlook, Jun 3, 12:50 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT SUN JUN 3 2012

ALZ011>015-017>050-041200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR
AREAS ALONG AND NORTH OF INTERSTATE 20. ACTIVITY WILL START IN THE
NORTHWEST AND SLIDE EASTWARD DURING THE AFTERNOON. DAMAGING WINDS
AND HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. THE TORNADO
THREAT IS VERY LOW AT THIS TIME.

ISOLATED SEVERE STORMS COULD CONTINUE INTO THE OVERNIGHT ALONG AND
NORTH OF INTERSTATE 20. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR
AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE
EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS
GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR
SEVERE WEATHER.

THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA
ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN
THREATS.

THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF
FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE
OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON
THE SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED PERIODICALLY FROM THIS AFTERNOON THROUGH TUESDAY EVENING.

In the hours before

Special weather statement, Jun 3, 1:35 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SUN JUN 3 2012

ALZ011-031845-
MARION AL-
135 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM CDT...

AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF TREMONT...OR 13 MILES SOUTH OF RED
BAY...MOVING EAST AT 30 MPH. THIS IS A HEADS UP FOR SEVERE WEATHER
THAT WILL BE MOVING INTO THE AREA.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT BEGINS TO
MOVE INTO THE AREA.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MARION COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3432 8813 3432 8803 3432 8801 3406 8807
      3405 8805 3408 8821 3433 8817 3433 8814
TIME...MOT...LOC 1835Z 274DEG 26KT 3425 8812
Special weather statement, Jun 3, 1:53 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT SUN JUN 3 2012

ALZ011-031930-
MARION AL-
153 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 230 PM CDT...

AT 152 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF RED BAY TO TREMONT TO NEW SALEM...AND MOVING EAST
AT 25 MPH. A SECOND STORM IS DEVELOPING NEAR BRILLIANT.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...
  HACKLEBURG...
  WESTON...
  BRINN...
  GUIN...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3432 8803 3432 8783 3417 8778 3410 8765
      3394 8765 3394 8794 3406 8796 3406 8821
      3427 8819 3433 8811
TIME...MOT...LOC 1852Z 270DEG 23KT 3434 8797 3421 8815
          3412 8836
Local storm report, Jun 3, 3:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     6 WSW HACKLEBURG        34.23N 87.92W
06/03/2012                   MARION             AL   PUBLIC

            LARGE TREE LIMBS DOWN SOUTHWEST OF HACKLEBURG. A MEDIUM
            SIZED TREE WAS DOWN ACROSS COUNTY ROAD 167 NEAR HWY 43
            NORTH. ALSO POWER LINES DOWN ON COUNTY ROAD 176.

&&

AG
Local storm report, Jun 3, 3:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 NE CEDRUM AREA        33.88N 87.42W
06/03/2012                   WALKER             AL   BROADCAST MEDIA

            TREE DOWN IN SARAGOSSA ALONG LANGSTON ROAD.

0312 PM     TSTM WND DMG     5 SW JASPER             33.80N 87.34W
06/03/2012                   WALKER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON HWY 69 NEAR DUTTON HILL ROAD.

0317 PM     TSTM WND DMG     2 S JASPER              33.82N 87.27W
06/03/2012                   WALKER             AL   FIRE DEPT/RESCUE

            TREE AND POWER LINES DOWN ON SE 33RD STREET IN JASPER.

&&

AG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:35 PM CDTSpecial Weather StatementBMXMarion10 min
Jun 3, 1:53 PM CDTSpecial Weather StatementBMXMarion37 min
Jun 3, 2:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion38 min
Jun 3, 2:17 PM CDTSevere Thunderstorm WarningBMXWinston43 min
Jun 3, 2:39 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker51 min
Jun 3, 2:58 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Jun 3, 3:01 PM CDTAreal Flood AdvisoryBMXLamar119 min
Jun 3, 3:03 PM CDTSevere Thunderstorm WarningBMXFayette, Walker42 min
Jun 3, 3:25 PM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker35 min
Jun 3, 3:56 PM CDTSpecial Weather StatementBMXTuscaloosa34 min
Jun 3, 4:07 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby38 min
Jun 3, 4:33 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega42 min
Jun 3, 4:42 PM CDTSpecial Weather StatementBMXDeKalb48 min
Jun 3, 4:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Shelby, Talladega37 min
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.